Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 13
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Aharoni, Ron Berger, Eli and Sprüssel, Philipp 2015. Two Disjoint Independent Bases in Matroid-Graph Pairs. Graphs and Combinatorics, Vol. 31, Issue. 5, p. 1107.

    Berlov, S.L. 2014. Uniform Coloring of Graph. Journal of Mathematical Sciences, Vol. 196, Issue. 6, p. 733.

    Rabern, Landon 2014. Coloring Graphs with Dense Neighborhoods. Journal of Graph Theory, Vol. 76, Issue. 4, p. 323.

    Berlov, S. L. 2011. Chromatic numbers of layered graphs with a bounded maximal clique. Journal of Mathematical Sciences, Vol. 179, Issue. 5, p. 579.

    Kaiser, Tomáš King, Andrew and Králʼ, Daniel 2011. Fractional total colourings of graphs of high girth. Journal of Combinatorial Theory, Series B, Vol. 101, Issue. 6, p. 383.

    King, Andrew D. 2011. Hitting all maximum cliques with a stable set using lopsided independent transversals. Journal of Graph Theory, Vol. 67, Issue. 4, p. 300.

    Berlov, S. L. 2010. Relationships between the clique number, chromatic number, and the degree for some graphs. Automatic Control and Computer Sciences, Vol. 44, Issue. 7, p. 407.

    Aharoni, Ron and Hallufgil, Erol 2009. Coloring by two-way independent sets. Discrete Mathematics, Vol. 309, Issue. 14, p. 4853.

    Haxell, P. E. 2008. An improved bound for the strong chromatic number. Journal of Graph Theory, Vol. 58, Issue. 2, p. 148.

    LOH, PO-SHEN and SUDAKOV, BENNY 2008. On the Strong Chromatic Number of Random Graphs. Combinatorics, Probability and Computing, Vol. 17, Issue. 02,

    Aharoni, Ron Berger, Eli and Ziv, Ran 2007. Independent systems of representatives in weighted graphs. Combinatorica, Vol. 27, Issue. 3, p. 253.

    Loh, Po-Shen and Sudakov, Benny 2007. Independent transversals in locally sparse graphs. Journal of Combinatorial Theory, Series B, Vol. 97, Issue. 6, p. 904.

    Axenovich, Maria and Martin, Ryan 2006. On the Strong Chromatic Number of Graphs. SIAM Journal on Discrete Mathematics, Vol. 20, Issue. 3, p. 741.

  • Combinatorics, Probability and Computing, Volume 13, Issue 6
  • November 2004, pp. 857-865

On the Strong Chromatic Number

  • P. E. HAXELL (a1)
  • DOI:
  • Published online: 03 November 2004

Let $G$ be a finite graph with maximum degree at most $d$. Then, for every partition of $V(G)$ into classes of size $3d-1$, there exists a proper colouring of $G$ with $3d-1$ colours in which each class receives all $3d-1$ colours.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Combinatorics, Probability and Computing
  • ISSN: 0963-5483
  • EISSN: 1469-2163
  • URL: /core/journals/combinatorics-probability-and-computing
Please enter your name
Please enter a valid email address
Who would you like to send this to? *